Alert archive / Utah / Red Flag Warnings in 2006

Red Flag Warning 28, NWS Salt Lake City, UT

August 7, 2006

NWS Salt Lake City, UT issued this red flag warning at Aug 7, 2006, 2:26 PM MDT. It took effect at Aug 8, 2006, 9:00 AM MDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 7, 2006, 2:26 PM MDT (20:26 UTC)
In effect from
Aug 8, 2006, 9:00 AM MDT
Expired
Aug 8, 2006, 10:00 PM MDT
In force
13 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 072026
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
226 PM MDT MON AUG 7 2006

UTZ433-072130-
/O.CAN.KSLC.FW.A.0016.060808T1600Z-060809T0400Z/
SANPETE AND SEVIER VALLEYS-
226 PM MDT MON AUG 7 2006

...FIRE WEATHER WATCH IS CANCELLED FOR ZONE 433...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELED THE
FIRE WEATHER WATCH FOR ZONE 433. RAIN TODAY AND SCATTERED
THUNDERSTORMS AGAIN TUESDAY WILL KEEP RELATIVE HUMIDITY ABOVE RED
FLAG CRITERIA.

$$

UTZ420-434-080300-
/O.UPG.KSLC.FW.A.0016.060808T1600Z-060809T0400Z/
/O.NEW.KSLC.FW.W.0028.060808T1500Z-060809T0400Z/
/O.NEW.KSLC.FW.W.0027.060807T2026Z-060808T0300Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL DESERTS AND MOUNTAINS-
226 PM MDT MON AUG 7 2006

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
THE DUGWAY PROVING GROUNDS AND WEST DESERT AREAS OF ZONES 420 AND
434 FOR LOW RELATIVE HUMIDITY AND GUSTY SOUTH WINDS...
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 10 PM MDT TUESDAY FOR 
GUSTY SOUTH WINDS COMBINED WITH LOW RELATIVE HUMIDITY FOR ZONES
420 AND 434...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
THE DUGWAY PROVING GROUNDS AND WEST DESERT AREAS OF ZONES 420 AND
434 FOR LOW RELATIVE HUMIDITY AND GUSTY SOUTH WINDS. A RED FLAG
WARNING HAS ALSO BEEN ISSUED FOR TUESDAY FOR THE SAME AREA VALID 9
AM TO 10 PM MDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT.

MUCH DRIER AIR WILL SPREAD ACROSS WESTERN UTAH TODAY AND TUESDAY.
GUSTY SOUTH WINDS COMBINED WITH RELATIVE HUMIDITY BELOW 15 PERCENT
HAVE ALREADY DEVELOPED IN THE DUGWAY AREA OF ZONES 420 AND 434. 

A STORM SYSTEM ALONG THE CALIFORNIA COAST THIS AFTERNOON WILL MOVE
THROUGH THE GREAT BASIN ON TUESDAY. AS THIS SYSTEM APPROACHES...
WINDS WILL INCREASE ACROSS WESTERN UTAH EARLY ON TUESDAY...THEN
CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING. SOUTHWEST WINDS
OF 15 TO 25 MPH WITH GUSTS OVER 30 MPH COMBINED WITH VERY LOW
RELATIVE HUMIDITY MAY RESULT IN CRITICAL FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ435-439-080430-
/O.UPG.KSLC.FW.A.0016.060808T1600Z-060809T0400Z/
/O.NEW.KSLC.FW.W.0028.060808T1500Z-060809T0400Z/
SOUTHWEST DESERTS AND MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
226 PM MDT MON AUG 7 2006

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 10 PM MDT TUESDAY FOR
ZONES 435 AND 439 FOR LOW RELATIVE HUMIDITY AND GUSTY SOUTH WINDS...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 10 PM MDT TUESDAY FOR
ZONES 435 AND 439 FOR LOW RELATIVE HUMIDITY AND GUSTY SOUTH WINDS.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

MUCH DRIER AIR WILL MOVE INTO SOUTHWEST UTAH TODAY AND TUESDAY. WINDS
WILL ALSO INCREASE AS A STORM SYSTEM MOVES ACROSS THE NORTHERN GREAT
BASIN TUESDAY AFTERNOON. THE GUSTY SOUTH WINDS OF 30-35 MPH WILL
COMBINE WITH RELATIVE HUMIDITY OF 10-15 PERCENT TO CREATE SEVERE FIRE
WEATHER CONDITIONS. THE WINDS WILL BE STRONGEST FROM LATE TUESDAY
MORNING THROUGH EARLY TUESDAY EVENING.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ423-437-080430-
/O.NEW.KSLC.FW.W.0028.060808T1500Z-060809T0400Z/
SALT LAKE AND TOOELE VALLEYS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-
226 PM MDT MON AUG 7 2006

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 10 PM MDT TUESDAY FOR 
FIRE ZONES 423 AND 437 FOR GUSTY SOUTH WINDS AND LOW RELATIVE
HUMIDITY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 10 PM MDT TUESDAY.
THIS WARNING IS FOR GUSTY SOUTH WINDS COMBINED WITH LOW RELATIVE
HUMIDITY FOR ZONES 423 AND 437.

FOR ZONE 423...GUSTY SOUTH WINDS COMBINED WITH RELATIVE HUMIDITY
BELOW 15 PERCENT WILL DEVELOP BY AROUND 900 AM TUESDAY MORNING...
MAINLY FOR THE TOOELE VALLEY AREAS. THE SEVERE FIRE WEATHER
CONDITIONS WILL THEN CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING.

FOR ZONE 437 IN SOUTHWEST UTAH...THIS WARNING IS FOR THE PINE
VALLEY MOUNTAINS AND ENTERPRISE AREAS OF THE ZONE...WEST OF I-15.
MUCH DRIER AIR IS WORKING INTO SOUTHWEST UTAH THIS AFTERNOON. THE
DRY AIR WILL COMBINE WITH GUSTY SOUTH WINDS OF 30-35 MPH FROM LATE
TUESDAY MORNING THROUGH EARLY TUESDAY EVENING. SEVERE FIRE WEATHER
CONDITIONS WILL RESULT.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ440-080430-
/O.EXT.KSLC.FW.A.0016.060808T1500Z-060809T0400Z/
SOUTH CENTRAL UTAH-
226 PM MDT MON AUG 7 2006

...FIRE WEATHER WATCH NOW IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING FOR SOUTH-CENTRAL UTAH FIRE ZONE 440 FOR GUSTY 
WEST WINDS AND LOW RELATIVE HUMIDITY...

THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR SOUTH-CENTRAL UTAH FIRE ZONE 440 FOR
GUSTY WEST WINDS AND LOW RELATIVE HUMIDITY.

GUSTY WEST WINDS WILL DEVELOP ACROSS SOUTH-CENTRAL UTAH TUESDAY
AFTERNOON AS LOW PRESSURE DEEPENS IN EASTERN UTAH. RELATIVE HUMIDITY
WILL BE IN THE 15-20 PERCENT RANGE. A RED FLAG WARNING MAY BE
REQUIRED DEPENDING ON HOW RAIN FALLS IN THIS AREA THIS AFTERNOON
AND THIS EVENING. THE FIRE WEATHER WATCH HAS BEEN CONTINUED.

A FIRE WEATHER WATCH MEANS THAT SEVERE FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

GIBSON
5 follow-up statements
000 
WWUS85 KSLC 080256
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
856 PM MDT MON AUG 7 2006

UTZ420-434-081100-
/O.EXP.KSLC.FW.W.0027.000000T0000Z-060808T0300Z/
/O.CON.KSLC.FW.W.0028.060808T1500Z-060809T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL DESERTS AND MOUNTAINS-
856 PM MDT MON AUG 7 2006

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR 
FIRE WEATHER ZONES 420 AND 434...
...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 10 PM MDT
TUESDAY FOR STRONG SOUTH WINDS AND LOW RELATIVE HUMIDITY. THIS 
WARNING IS IN EFFECT FOR ZONES 420 AND 434...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
NORTHWEST AND WEST CENTRAL UTAH. A RED FLAG WARNING REMAINS IN
EFFECT FROM 9 AM TO 10 PM MDT TUESDAY FOR STRONG SOUTH WINDS AND
LOW RELATIVE HUMIDITY ACROSS NORTHWEST AND WEST CENTRAL UTAH.

A STORM SYSTEM ALONG THE CALIFORNIA COAST WILL MOVE THROUGH THE
GREAT BASIN ON TUESDAY. AS THIS SYSTEM APPROACHES...WINDS WILL
INCREASE ACROSS WESTERN UTAH EARLY ON TUESDAY...THEN CONTINUE
THROUGH THE AFTERNOON AND EARLY EVENING. SOUTHWEST WINDS OF 15 TO
25 MPH WITH GUSTS OVER 30 MPH COMBINED WITH VERY LOW RELATIVE
HUMIDITY MAY RESULT IN CRITICAL FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ423-435-437-439-081100-
/O.CON.KSLC.FW.W.0028.060808T1500Z-060809T0400Z/
SALT LAKE AND TOOELE VALLEYS-SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
856 PM MDT MON AUG 7 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 10 PM MDT
TUESDAY FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY. THIS 
WARNING INCLUDES FIRE WEATHER ZONES 423...435...437 AND 439...

A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 10 PM MDT
TUESDAY FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY.

FOR ZONE 423...GUSTY SOUTH WINDS COMBINED WITH RELATIVE HUMIDITY
BELOW 15 PERCENT WILL DEVELOP BY AROUND 900 AM TUESDAY MORNING...
MAINLY FOR THE TOOELE VALLEY AREAS. THE SEVERE FIRE WEATHER
CONDITIONS WILL THEN CONTINUE THROUGH THE AFTERNOON AND EARLY
EVENING.

FOR ZONE 437 IN SOUTHWEST UTAH...THIS WARNING IS FOR THE PINE
VALLEY MOUNTAINS AND ENTERPRISE AREAS OF THE ZONE...WEST OF I-15.
MUCH DRIER AIR IS WORKING INTO SOUTHWEST UTAH THIS AFTERNOON. THE
DRY AIR WILL COMBINE WITH GUSTY SOUTH WINDS OF 30-35 MPH FROM
LATE TUESDAY MORNING THROUGH EARLY TUESDAY EVENING. SEVERE FIRE
WEATHER CONDITIONS WILL RESULT.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ440-081100-
/O.CON.KSLC.FW.A.0016.060808T1500Z-060809T0400Z/
SOUTH CENTRAL UTAH-
856 PM MDT MON AUG 7 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR GUSTY SOUTH WINDS AND LOW RELATIVE 
HUMIDITY. THIS WARNING IS FOR ZONE 440...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR GUSTY SOUTH WINDS AND LOW RELATIVE
HUMIDITY ACROSS SOUTH CENTRAL UTAH.

GUSTY WEST WINDS WILL DEVELOP ACROSS SOUTH-CENTRAL UTAH TUESDAY
AFTERNOON AS LOW PRESSURE DEEPENS IN EASTERN UTAH. RELATIVE
HUMIDITY WILL BE IN THE 15-20 PERCENT RANGE. A RED FLAG WARNING
MAY BE REQUIRED DEPENDING ON HOW RAIN FALLS IN THIS AREA THIS
AFTERNOON AND THIS EVENING. THE FIRE WEATHER WATCH HAS BEEN
CONTINUED.

A FIRE WEATHER WATCH MEANS THAT SEVERE FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

SEAMAN
000 
WWUS85 KSLC 081026
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
426 AM MDT TUE AUG 8 2006

UTZ440-081130-
/O.CAN.KSLC.FW.A.0016.060808T1500Z-060809T0400Z/
SOUTH CENTRAL UTAH-
426 AM MDT TUE AUG 8 2006

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
FIRE WEATHER WATCH. 

WEST WINDS WILL INCREASE ACROSS SOUTH CENTRAL UTAH THIS AFTERNOON
AHEAD OF AN APPROACHING FRONT. HOWEVER...THE VERY DRY AIRMASS
POISED TO THE WEST WILL NOT SPREAD OVER THE AREA UNTIL TONIGHT.
THEREFORE IT IS ANTICIPATED THAT HUMIDITY LEVELS WILL NOT DROP
TO CRITICAL VALUES THIS AFTERNOON AND THE FIRE WEATHER WATCH HAS
BEEN CANCELLED.


$$

UTZ420-423-434-435-437-439-081830-
/O.CON.KSLC.FW.W.0028.060808T1500Z-060809T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS-
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
426 AM MDT TUE AUG 8 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
10 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE
WEATHER ZONES 420...423...434...435...437...AND 439...

A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
10 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR MUCH
OF WESTERN UTAH.

A STORM SYSTEM WILL MOVE THROUGH THE NORTHERN GREAT BASIN TODAY.
AS THIS SYSTEM APPROACHES...WINDS WILL INCREASE ACROSS WESTERN
UTAH THIS MORNING...THEN BECOME QUITE GUSTY THIS AFTERNOON AND
EVENING. SOUTHWEST WINDS OF 15 TO 25 MPH WITH FREQUENT GUSTS OVER
30 MPH ARE EXPECTED. IN ADDITION...A VERY DRY AIRMASS WILL SPREAD
INTO WESTERN UTAH TODAY. THE GUSTY WINDS COMBINED WITH VERY LOW
RELATIVE HUMIDITY MAY RESULT IN CRITICAL FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$
000 
WWUS85 KSLC 081845
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1245 PM MDT TUE AUG 8 2006

UTZ420-423-434-435-437-439-082200-
/O.CON.KSLC.FW.W.0028.000000T0000Z-060809T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS-
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
1245 PM MDT TUE AUG 8 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES
420...423...434...435...437...AND 439...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES
420...423...434...435...437...AND 439. 

A STORM SYSTEM WILL MOVE THROUGH THE NORTHERN GREAT BASIN TODAY.
AS THIS SYSTEM APPROACHES...WINDS WILL INCREASE ACROSS WESTERN
UTAH THIS MORNING...THEN BECOME QUITE GUSTY THIS AFTERNOON AND
EVENING. SOUTHWEST WINDS OF 15 TO 25 MPH WITH FREQUENT GUSTS OVER
30 MPH ARE EXPECTED. IN ADDITION...A VERY DRY AIRMASS WILL SPREAD
INTO WESTERN UTAH TODAY. THE GUSTY WINDS COMBINED WITH VERY LOW
RELATIVE HUMIDITY MAY RESULT IN CRITICAL FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$
000 
WWUS85 KSLC 082142
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
342 PM MDT TUE AUG 8 2006

UTZ420-423-434-435-437-439-090400-
/O.CON.KSLC.FW.W.0028.000000T0000Z-060809T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS-
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
342 PM MDT TUE AUG 8 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY SOUTH WINDS FOR FIRE
WEATHER ZONES 420..423...434...435...437...AND 439...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY SOUTH WINDS FOR FIRE
WEATHER ZONES 420..423...434...435...437...AND 439. 

A STORM SYSTEM MOVING OTHER SOUTHERN IDAHO HAS INCREASED WINDS
ACROSS WESTERN UTAH TODAY. SOUTHWEST WINDS OF 15 TO 25 MPH WITH
FREQUENT GUSTS OVER 30 MPH ARE OCCURRING ACROSS ALL OF WESTERN
UTAH WITH TEMPERATURES RANGING FROM THE UPPER 80S TO AROUND 100.
RELATIVE HUMIDITIES ARE IN THE SINGLE DIGITS. THESE SEVERE FIRE
WEATHER CONDITIONS WILL CONTINUE THROUGH THE EARLY EVENING.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$
000 
WWUS85 KSLC 090343
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
943 PM MDT TUE AUG 8 2006

UTZ420-423-434-435-437-439-090445-
/O.EXP.KSLC.FW.W.0028.000000T0000Z-060809T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS-
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
943 PM MDT TUE AUG 8 2006

...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING ACROSS 
WESTERN AND CENTRAL UTAH...

THE RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING. 

STRONG SOUTHERLY WINDS HAVE DECREASED ACROSS WESTERN AND CENTRAL UTAH.
ALTHOUGH RELATIVE HUMIDITIES REMAIN LOW...CONDITIONS ARE NO LONGER
WITHIN RED FLAG CRITERIA.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Aug 7, 10:38 AM MDT, 3 hours 48 minutes earlier.

Area forecast discussion, Aug 7, 10:38 AM MDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1038 AM MDT MON AUG 7 2006

.SYNOPSIS...A TROUGH ALONG THE WEST COAST AND HIGH PRESSURE CENTERED
EAST OF THE AREA WILL KEEP A MOIST SOUTHERLY FLOW OVER THE AREA
THROUGH TUESDAY. A DRY COOL FRONT WILL MOVE OVER THE AREA ON
WEDNESDAY COOLING AND DRYING THE NORTH WHILE KEEPING THE SOUTH MOIST
INTO LATE WEEK.

&&

.DISCUSSION...CONVECTION ALREADY DEVELOPING AS 70 KNOT JET AT 200 MB
NOSES INTO THE AREA FROM THE NORTHWEST. MOIST SOUTH TO SOUTHWEST
FLOW CONTINUES TO MOVE OVER THE AREA AS REGION REMAINS SANDWICHED
BETWEEN TROUGH TO THE WEST AND RIDGE TO THE EAST. TROUGH CENTER WILL
MOVE ASHORE THIS AFTERNOON WHILE VORT MAX ASSOCIATED WITH THE JET
EXIT REGION MOVES INTO PLACE OVER CENTRAL UTAH.  THIS WILL PUT
NORTHERN UTAH AND SOUTHWEST WYOMING IN A MORE FAVORABLE AREA FOR
STORM DEVELOPMENT. ENOUGH MOISTURE IS STILL PRESENT OVER THE NORTH
PORTION OF THE AREA WITH 700 MB MIXING RATIO AROUND 4-6 G/KG. MOST
MOISTURE AVAILABLE OVER THE AREA STILL REMAINS OVER SOUTHEASTERN
UTAH WITH 700 MB MIXING RATIOS NEARING 8 G/KG NEAR LAKE POWELL.

TROUGH WILL SHIFT EASTWARD INTO THE GREAT BASIN TUESDAY MORNING.
BEST INSTABILITY WILL BE OVER THE AREA TUESDAY AFTERNOON AS 90 KNOT
JET NOSES INTO THE NORTHERN BORDER OF THE AREA. A FAIR AMOUNT OF
SHEAR EXISTS FOR CENTRAL AND SOUTHERN UTAH ON WEDNESDAY WITH STILL
ENOUGH MOISTURE TO WORK WITH AT THE LOWER LEVELS. GFS BRING 50
KNOT JET OVER CENTRAL UTAH AT 400 MB WHILE LOWER LEVELS STILL REMAIN
LIGHT. 700 MB MIXING RATIOS STILL REMAINS IN THE 4-6 G/KG RANGE
FOR THE SOUTHERN AND CENTRAL PORTIONS OF THE AREA. A COLD FRONT WILL
PUSH INTO NORTHERN UTAH AND SOUTHWEST WYOMING WEDNESDAY...BRINGING A
SLIGHT COOLING AND DRYING TREND FOR THE NORTHERN PORTION OF THE AREA.

ANOTHER TROUGH OF LOW PRESSURE LOOKS TO BE PUSHING INTO THE PACIFIC
NORTHWEST FOR LATE WEEK. THE SYSTEMS DRY COLD FRONT SHOULD MAKE IT
IN THE NORTHERN PORTION OF THE AREA...BUT THE RIDGE SHOULD
STRENGTHEN ONCE AGAIN BY THE END OF THE WEEKEND BRINGING A WARMING
TREND.

&&

.AVIATION...LAKE BREEZE SEEMS TO BE ON TRACK FOR 21Z TIMEFRAME IN
UPDATED FORECAST. THE PRESSURE GRADIENT COULD DELAY THE ONSET UNTIL
22Z AND EVEN POSSIBLY 23Z. CHANCE OF THUNDERSTORMS WILL INCREASE
THROUGH TODAY BETWEEN 20Z AND 04Z WITH THE BEST CHANCE OF
THUNDERSTORMS...A 20 PERCENT CHANCE...OCCURRING BETWEEN 00Z AND 04Z.
KSLC APPROACH WILL LIKELY HAVE THUNDERSTORMS MOVING OVER THE AREA...
WELL BEFORE THE KSLC TERMINAL SEES A THUNDERSTORM.

&&

.FIRE WEATHER...SPOTTY HEAVY RAIN OCCURRED SUNDAY AND SUNDAY NIGHT
FROM NEAR RICHFIELD NORTH TO THE WESTERN UINTA MOUNTAINS. OVERNIGHT
RELATIVE HUMIDITY RECOVERY WAS GOOD TO EXCELLENT FOR ALL AREAS
EXCEPT MODERATE...25-35 PERCENT...FOR THE WESTERN VALLEYS FROM
BERYL...NORTH TO I-80. DRIER AIR IS WORKING IN FROM THE WEST.
CLIFTON FLAT AND TULE VALLEY RAWS IN ZONES 420 AND 434 HAVE RH BELOW
20 PERCENT ALREADY THIS MORNING. A COOL FRONT WILL MOVE INTO WESTERN
UTAH TUESDAY AFTERNOON. INCREASING SOUTH WINDS AHEAD OF THIS FRONT
WILL BRING NEAR RED FLAG CONDITIONS TODAY AND STRONGER WINDS FOR
TUESDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR TUESDAY.

&&

SLC WATCHES/WARNINGS/ADVISORIES...

UT...FIRE WEATHER WATCH ZONES 420-433>435-439-440 FROM
     TUESDAY MORNING THROUGH TUESDAY EVENING.
WY...NONE.

&&

PUBLIC/AVIATION...HALL
FIRE WEATHER...GIBSON
Hazardous weather outlook, Aug 7, 10:50 AM MDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1050 AM MDT MON AUG 7 2006

UPDATED TO INDICATE SEVERE WEATHER POTENTIAL TODAY AND TUESDAY

UTZ001>021-WYZ021-081300-
CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-CENTRAL AND SOUTHWEST
MOUNTAINS-GLEN CANYON RECREATION AREA/LAKE POWELL-GREAT SALT LAKE
DESERT AND MOUNTAINS-HENRY MOUNTAINS-NORTHERN WASATCH FRONT-SALT LAKE
AND TOOELE VALLEYS-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH
CENTRAL UTAH-SOUTHERN WASATCH FRONT-SOUTHWEST UTAH-SOUTHWEST WYOMING-
UTAHS DIXIE AND ZION NATIONAL PARK-WASATCH MOUNTAIN VALLEYS-WASATCH
MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WASATCH
PLATEAU/BOOK CLIFFS-WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN
UINTA MOUNTAINS-
1050 AM MDT MON AUG 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS
OF UTAH AND EXTREME SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ONCE AGAIN ACROSS
THE MOUNTAINS OF CENTRAL AND EASTERN UTAH. SOME OF THESE STORMS
COULD PRODUCE LOCALLY HEAVY RAIN THIS AFTERNOON...ALONG WITH SMALL
HAIL. A FEW STORMS COULD PRODUCE LARGE HAIL AND SEVERE WIND GUSTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WEATHER DISTURBANCE WILL APPROACH WESTERN UTAH TUESDAY AFTERNOON.
THIS WILL LEAD TO STRONG THUNDERSTORMS WITH ISOLATED SEVERE STORMS.
THE BEST THREAT OF SEVERE THUNDERSTORMS WILL BE ALONG THE I-15
CORRIDOR FROM FILLMORE TO SALT LAKE CITY AND FOR THE CENTRAL AND
NORTHERN UTAH MOUNTAINS.

INCREASING SOUTH WINDS AND LOW HUMIDITIES COULD CREATE HAZARDOUS
FIRE WEATHER CONDITIONS ACROSS PORTIONS OF SOUTHWEST UTAH ON TUESDAY.
A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE TUESDAY THROUGH TUESDAY
EVENING PERIOD (SLCRFWSLC).

MOISTURE WILL MOVE UP FROM THE SOUTH LATE IN THE WEEK...BRINGING A
THREAT OF SHOWERS AND THUNDERSTORMS TO MUCH OF SOUTHERN AND EASTERN
UTAH FRIDAY THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD
OPERATING PROCEDURES.

GIBSON

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 5:06 AM MDTFire Weather WatchSLC23 hr
Aug 7, 12:40 PM MDTSevere Thunderstorm WarningSLCGarfield35 min
Aug 7, 1:32 PM MDTSevere Thunderstorm WarningSLCJuab, Millard43 min
Aug 7, 2:26 PM MDTFlash Flood WarningSLCPiute, Sevier2 hr
Aug 7, 2:26 PM MDTRed Flag WarningSLC7 hr
Aug 7, 2:35 PM MDTFlash Flood WarningSLCGarfield115 min
Aug 7, 2:41 PM MDTSevere Thunderstorm WarningSLCGarfield34 min
Aug 7, 3:03 PM MDTSevere Thunderstorm WarningSLCWayne27 min
Aug 7, 3:12 PM MDTFlash Flood WarningSLCGarfield2 hr
Aug 7, 3:44 PM MDTSevere Thunderstorm WarningSLCUtah31 min
Aug 7, 4:33 PM MDTFlash Flood WarningSLCGarfield, Wayne117 min
Aug 7, 5:18 PM MDTFlash Flood WarningSLCCarbon, Duchesne3 hr

Nearby

Red Flag Warnings in Utah, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.